Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Albany, NY

April 26, 2011Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Apr 26, 2011, 10:21 PM EDT for Schoharie County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 10:21 PM EDT (02:21 UTC)
Expired
Apr 26, 2011, 11:00 PM EDT
In force
39 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Schoharie County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS51 KALY 270221
SVRALY
NYC095-270300-
/O.NEW.KALY.SV.W.0006.110427T0221Z-110427T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1021 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1100 PM EDT

* AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JEFFERSON...OR 12 MILES
  EAST OF DAVENPORT...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF RICHMONDVILLE AND 6 MILES NORTHWEST OF NORTH
  BLENHEIM BY 1030 PM EDT...
  BREAKABEEN AND 7 MILES SOUTHEAST OF COBLESKILL BY 1035 PM EDT...
  MIDDLEBURGH BY 1040 PM EDT...
  SCHOHARIE BY 1045 PM EDT...
  CENTRAL BRIDGE BY 1050 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4262 7464 4279 7467 4280 7466 4277 7445
      4278 7430 4273 7431 4269 7419 4256 7425
      4251 7424 4236 7428 4235 7435 4237 7439
      4235 7446 4241 7462 4252 7471
TIME...MOT...LOC 0221Z 237DEG 34KT 4252 7458

$$

GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:50 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 26, 7:50 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
750 PM EDT TUE APR 26 2011

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE MOVE NORTHWARD BEYOND THE
SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN
VERMONT THIS EVENING...USHERING IN A WARM AND HUMID AIRMASS. A
COLD FRONT WILL MOVE ACROSS THE REGION BUT NOT UNTIL THURSDAY. OUR
WEATHER WILL BE UNSETTLED WITH THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WITH THE BEST CHANCES EXPECTED WITH THE PASSAGE OF
THE COLD FRONT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 730 PM EDT...INITIAL CLUSTER OF SHOWERS/TSTMS IS MOVING
NORTH OF THE REGION. STILL MAY IMPACT EXTREME NORTHERN
HAMILTON/WARREN COS OVER THE NEXT HOUR...BEFORE LIFTING NORTH.

OTHERWISE...THERE SHOULD BE A 1-3 HOUR PERIOD WITHOUT ANY
THUNDERSTORMS ACROSS THE REGION...LONGEST ACROSS THE HUDSON RIVER
VALLEY REGION AND POINTS EAST...WHICH MAY REMAIN DRY UNTIL LATE THIS
EVENING...AND POSSIBLY UNTIL MIDNIGHT ACROSS WESTERN NEW ENGLAND.

THE CONVECTIVE LINE FROM THE WEST SHOULD REACH THE EXTREME WESTERN
DACKS BETWEEN 8-9 PM...AND THE WESTERN MOHAWK VALLEY BETWEEN 9-10
PM. THIS LINE/BAND SHOULD CONTINUE MOVING E BETWEEN 10 PM-MIDNIGHT
INTO THE MOHAWK/SCHOHARIE VALLEYS...AND THEN INTO THE LAKE
GEORGE/SARATOGA REGIONS...AND ACROSS PORTIONS OF THE CAPITAL
REGION. TSTM INTENSITY HAS BEEN WEAKENING BASED ON LATEST RADAR
TRENDS...BUT WILL NEED TO REMAIN VIGILANT DUE TO LINGERING
INSTABILITY/WARM SFC TEMPS WITHIN THE HUDSON RIVER VALLEY REGION.

THE OTHER ASPECT TO THE FORECAST TO WATCH THIS EVENING WILL BE THE
APPROACH OF ANOTHER BOUNDARY FROM THE EAST...CURRENTLY MOVING WEST
ACROSS EAST CENTRAL MA AND SOUTHERN NH. THERE IS A POSSIBILITY
THAT THIS BOUNDARY MAY MOVE FURTHER WESTWARD OVERNIGHT...INITIALLY
PROVIDING THE FOCUS FOR ADDITIONAL CONVECTION...AND ALSO ALLOWING
MIN TEMPS TO FALL MORE RAPIDLY ACROSS EASTERN AREAS THAN
CURRENTLY INDICATED. WILL MONITOR TRENDS CLOSELY OVER THE NEXT FEW
HOURS.

PREVIOUS DISCUSSION FOLLOWS...

SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM. WARM FRONT STILL
ACROSS NORTHERN NY AND SOUTHERN VT PROVIDING LOW LEVEL FOCUS FOR
ENHANCED CONVERGENCE SUPPORTING STRONG TO SEVERE CONVECTION. SOME
ROTATION SEEN IN STORMS DUE TO LOW LEVEL SHEAR ALONG AND JUST
NORTH OF THE WARM FRONT. OTHER LINEAR CONVECTIVE FEATURES SEEN IN
NY/PA AND DOWN THE APPALACHIANS LIKELY SUPPORTED BY STRENGTHENING
SOUTH TO SOUTHWEST BOUNDARY LAYER JET ENERGY AND MOISTURE
ADVECTION. A VIL OF AROUND 64 RESULTED IN PING PONG TO GOLF BALL
HAIL...SO VILS IN THE 50S SEEM TO SUPPORT QUARTER HAIL.

THE HRRR SUGGESTS CONVECTION WILL CONTINUE TO ORGANIZE INTO THIS
EVENING...AND SHOULD AFFECT PARTS OF THE CATSKILLS...SCHOHARIE
VALLEY...WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...AND CAPITAL DISTRICT...WITH MORE
SCATTERED ACTIVITY IN SOUTHERN VT...WESTERN MA...TACONICS...MID
HUDSON VALLEY AND NW CT. SOME SUGGESTION BY GUIDANCE THAT AS
SURFACE HIGH IN CANADA BUILDS EAST...THE WARM FRONT MAY STRUGGLE
TO PUSH NORTH AND EAST...AND THE CONVECTION COULD NUDGE THE WARM
FRONT BACK SOUTH AGAIN TEMPORARILY INTO THE MOHAWK VALLEY AND
CAPITAL DISTRICT. THIS MIGHT RESULT IN MORE CLOUD COVER AND
SLIGHTLY COOLER LOW TEMPERATURES...AND MORE FOG TONIGHT...BUT FOR
NOW HOLDING POSITION OF WARM FRONT AS IS THIS EVENING...THEN
SLOWLY PUSHING NORTH LATER TONIGHT AND TOMORROW MORNING.

SO...LIKELY SHOWERS AND STORMS IN CENTRAL AND NORTHERN
AREAS...SCATTERED ACTIVITY SOUTH AND EAST. LOWS IN THE MID TO
UPPER 50S ALONG AND NORTH OF THE WARM FRONT...AND LOWER 60S SOUTH
OF THE WARM FRONT. WILL KEEP AN EYE ON TRENDS TO SEE IF LOW
CLOUDS...FOG AND COOLER TEMPERATURES DO DRAIN SOUTH AGAIN THIS
EVENING AND OVERNIGHT.

CONVECTIVE RAINFALL IN SOUTHERN ADIRONDACKS AND WESTERN MOHAWK
VALLEY SUPPORTS CONTINUATION OF THE FLOOD WATCH...ESPECIALLY SINCE
SOME POINTS ARE IN FLOOD NOW.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
ANY LINGERING SHOWER ACTIVITY LATE TONIGHT INTO TOMORROW MORNING
SHOULD BECOME ISOLATED...AND DAYTIME MIXING SHOULD HELP ERODE ANY
LOW CLOUDS AND/OR FOG IN THE PROXIMITY OF THE WARM FRONT...IF IT
HAS NOT MOVED NORTH AND EAST OUT OF OUR REGION BY MORNING.
BOUNDARY LAYER WINDS BACK TO MORE SOUTH TO SOUTH SOUTHWEST.
SO...WITH INCREASING DEEP MOISTURE...SKY SHOULD BE MORE PARTLY
CLOUDY...BUT STILL ENOUGH SUN TO BOOST TEMPERATURES INTO THE 70S
TO AROUND 80 IN MOST AREAS. IF MORE SUN...THEN SIMILAR TO TODAY
WITH TEMPERATURES WAY ABOVE GUIDANCE VALUES...TOO EARLY TO TELL
FOR SURE AT THIS TIME. NO ORGANIZED LOW LEVEL FOCUS FOR
CONVECTIVE ACTIVITY TOMORROW AFTERNOON...BUT INCREASING LOW LEVEL
JET ENERGY AND GENERAL INSTABILITY COULD SUPPORT SOME CONVECTION
IN HIGHER TERRAIN THAT COULD TRACK ACROSS SOME OF THE REGION.
SO...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY FOR TOMORROW
AFTERNOON.

BETTER UPPER DYNAMICS AND LOW LEVEL FORCING WILL TRACK INTO OUR
REGION TOMORROW NIGHT AND THURSDAY. A BAND OR ORGANIZED LINE OF
THUNDERSTORMS...SOME STRONG...SHOULD FORM AND TRACK THROUGH THE
REGION. THERE SHOULD BE SOME BREAKS IN THE CLOUDS OUTSIDE OF THE
BAND OF SHOWERS AND STORMS...ALLOWING TEMPERATURES TO RISE INTO
THE 70S IN MANY AREAS. THE TIMING OF THE FRONTAL PASSAGE A BIT IN
QUESTION...BUT WITH THE UPPER DYNAMICS QUITE SLOW TO
EXIT...FAVORING SLOWER FRONTAL PASSAGE. IT ALSO SUGGESTS THAT SOME
LINGERING CLOUDS AND SHOWERS COULD OCCUR INTO THURSDAY NIGHT.

SOME SLOW CLEARING AND COOLING IS EXPECTED THURSDAY NIGHT AND
FRIDAY...WITH LOWS THURSDAY NIGHT IN THE 40S TO AROUND 50...MAYBE
SOME UPPER 30S SOUTHERN ADIRONDACKS. HIGHS FRIDAY IN THE LOWER TO
MID 60S...SOME 50S IN HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WITH AN UPPER LEVEL TROUGH REMAINING OVER THE REGION IN THE WAKE OF
A SFC COLD FRONTAL BOUNDARY...SOME CYCLONIC FLOW SHOWERS ARE
POSSIBLE ON FRIDAY NIGHT...MAINLY FOR NORTHERN AND WESTERN
AREAS...AND ESPECIALLY FOR TYPICALLY UPSLOPE FAVORED AREAS. P-TYPE
WILL GENERALLY BE -SHRA...BUT SOME -SHSN MAY MIX IN AT TIMES LATER
DURING THE NIGHT FOR THE HIGHEST ELEVATIONS.

BOTH HIGH PRESSURE AT THE SFC AND RIDGING ALOFT WILL BUILD INTO THE
AREA FOR SAT INTO SAT NIGHT...ALLOWING FOR DRY CONDITIONS AND NEAR
SEASONABLE TEMPS. HOWEVER...THE QUIET WEATHER WILL BE SHORT
LIVED...AS YET ANOTHER FRONTAL SYSTEM APPROACHES THE AREA FOR LATER
IN THE WEEKEND.

THE MODELS CONTINUE TO DISAGREE WITH THE EXACT TIMING OF THIS
SYSTEM. BOTH THE 00 UTC AND 12 UTC RUNS OF THE ECMWF HAVE BEEN
PERSISTENT IN DELAYING THIS SYSTEM...SO SUNDAY COULD WIND UP BEING A
DRY DAY IF THIS SCENARIO IS CORRECT...AS THE BEST ISENTROPIC LIFT
ALONG THE WARM FRONT REMAINS TO THE WEST OF THE AREA.  THE 12 UTC
GGEM ALSO AGREES WITH THIS SCENARIO.  HOWEVER...THE 12 UTC GFS
ALLOWS FOR -SHRA TO SPREAD ACROSS THE AREA AS EARLY AS SUNDAY
MORNING...ESP FOR WESTERN AREAS. FOR NOW...WILL GO WITH LOW CHC POPS
FOR CENTRAL AND WESTERN AREAS...AND SLIGHT CHC POPS FOR EASTERN
AREAS /WESTERN NEW ENGLAND/ BECAUSE OF THIS UNCERTAINTY. WITH THE
WARMER TEMPS MOVING IN ALOFT...WILL ALLOW FOR MAX TEMPS A BIT WARMER
ON SUNDAY THAN SATURDAY...WITH UPPER 60S TO LOW 70S IN VALLEY
AREAS...ALTHOUGH THIS WILL ULTIMATELY DEPEND ON HOW MUCH SUNSHINE
OCCURS.

WITH THE FRONT NEARBY...WILL CONTINUE THE CHC OF SHOWERS FOR SUNDAY
NIGHT THROUGH TUESDAY. THE GFS CLEARS THE FRONT THROUGH THE AREA BY
LATE MONDAY NIGHT...WHILE THE ECMWF LINGERS THE FRONT THROUGH
TUESDAY. AHEAD OF THE BOUNDARY...WILL CONTINUE TO KEEP TEMPS NEAR OR
SLIGHTLY ABOVE NORMAL FOR MONDAY...AND THEN COOL TEMPS OFF BY
SEVERAL DEGREES FOR TUESDAY...ALTHOUGH THIS WILL DEPEND ON JUST HOW
QUICKLY THE FRONT MOVES THROUGH...AND HOW MUCH CLOUD COVER REMAINS
OVER THE AREA AS WELL.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 730 PM...THE FIRST LINE OF CONVECTION HAS PASSED BY TO THE
NORTH AND WEST OF THE KGFL/KALB/KPOU TAF SITES. THIS WILL RESULT IN
CONDITIONS REMAINING PCPN FREE THROUGH ABOUT 02Z TO 03Z. ANOTHER
LINE OF CONVECTION CURRENTLY FROM JUST EAST OF LAKE ONTARIO
SOUTHWARD THROUGH CENTRAL PA...WILL BE ADVANCING EASTWARD DURING
THE EVENING...AND WILL LIKELY AFFECT THE TAF SITES BETWEEN 02Z AND
07Z. THE CONVECTION ALONG THE LINE IS SLOWLY WEAKENING AT THIS
TIME...SO HAVE ONLY FORECAST A 4 HOUR TEMPO GROUP FOR -SHRA WITH
THE CB QUALIFIER AND MVFR CIGS/VSBYS. AS THE LINE GETS CLOSER...WILL
AMEND TO FORECAST TSRA IF NECESSARY.

AFTER THIS LINE MOVES THROUGH...MAINLY MVFR TO OCCASIONALLY IFR
CONDITIONS WILL PREVAIL THROUGH WEDNESDAY MORNING...THEN CONDITIONS
WILL BECOME VFR BY LATE MORNING OR EARLY AFTERNOON WITH VCSH AND CB
FORECAST ONCE AGAIN.

SURFACE WINDS WILL BE SOUTHERLY AND GUSTY THIS EVENING AT KALB/KPOU
WITH GUSTS OF 15 TO 20 KTS. AT KGFL SURFACE WINDS WILL BE EASTERLY
AT 5 TO 10 KTS THIS EVENING. LATER ON TONIGHT THE WINDS WILL BECOME
LIGHTER...THEN PICK UP AGAIN FROM THE SOUTH AT ALL THREE SITES ON
WEDNESDAY.

OUTLOOK...
WED NITE...VFR/MVFR...CHC TSRA/SHRA.
THU...MVFR/IFR...-SHRA/-TSRA. CHC SVR TSTMS.
THU NIGHT-FRI...VFR/MVFR...CHC -SHRAS.
SAT...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A WARM FRONT WILL MOVE FINISH MOVING NORTHWARD ACROSS THE REGION
THIS EVENING USHERING IN A WARM AND HUMID AIRMASS. A COLD FRONT
WILL MOVE ACROSS THE REGION BUT NOT UNTIL THURSDAY. OUR WEATHER
WILL BE UNSETTLED WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS
WITH THE BEST CHANCES EXPECTED WITH THE PASSAGE OF THE COLD FRONT.
WITH MOST AREAS EXPECTED TO RECEIVE RAINFALL PERIODICALLY THROUGH
THURSDAY...AND NO WIDESPREAD WINDS OF 25 MPH OR MORE EXPECTED...
MOST FUELS SHOULD REMAIN MOIST ENOUGH TO MINIMIZE FIRE CONCERNS AT
LEAST THROUGH THURSDAY.

&&

.HYDROLOGY...
THE FLOOD WATCH CONTINUES FOR HAMILTON...NORTHERN FULTON...HERKIMER
NORTHERN WARREN AND NORTHERN WASHINGTON COUNTIES FOR RUNOFF FROM
RAINFALL AND SNOWMELT.

SOME POINTS IN AND AROUND THE SOUTHERN ADIRONDACKS REMAIN IN FLOOD.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-038-042-
     043-082.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...KL/NAS
SHORT TERM...NAS
LONG TERM...FRUGIS
AVIATION...BGM
FIRE WEATHER...NAS
HYDROLOGY...IAA/RCK/NAS
Hazardous weather outlook, Apr 26, 4:28 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT TUE APR 26 2011

NYZ032-033-038-082-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN FULTON-
428 PM EDT TUE APR 26 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON AND
NORTHERN FULTON COUNTY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ039-040-047-271100-
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
428 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN FULTON...MONTGOMERY
AND SCHOHARIE COUNTY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ042-043-271100-
NORTHERN WARREN-NORTHERN WASHINGTON-
428 PM EDT TUE APR 26 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ001-013-MAZ001-025-NYZ041-048>054-058>061-063>066-083-084-
VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
428 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT AND
PORTIONS OF EAST CENTRAL NEW YORK THAT INCLUDE THE CAPITAL
REGION...HUDSON RIVER VALLEY AND SOUTHEAST CATSKILLS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW OF STORMS
COULD BECOME STRONG WITH DAMAGING WINDS AND LARGE HAIL INTO THE
EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 26, 5:13 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT TUE APR 26 2011

NYZ033-262145-
HAMILTON NY-
513 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF LAKE EATON CAMPGROUND TO EIGHTH LAKE
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
NEWCOMB TO 14 MILES EAST OF OLD FORGE...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
BLUE MOUNTAIN LAKE BY 520 PM EDT
LAKE DURANT CAMPGROUND BY 530 PM EDT
INDIAN LAKE BY 545 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4411 7427 4397 7425 4393 7432 4392 7432
      4382 7421 4383 7419 4383 7416 4369 7439
      4375 7480 4410 7463 4411 7450
TIME...MOT...LOC 2113Z 266DEG 29KT 4402 7428 4378 7465

FRUGIS/SND
Special weather statement, Apr 26, 6:19 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT TUE APR 26 2011

NYZ032-262245-
NORTHERN HERKIMER NY-
619 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45
MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF MCKEEVER
TO 8 MILES NORTHWEST OF NICKS LAKE CAMPGROUND TO 12 MILES SOUTH OF
MCKEEVER...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF OLD FORGE
TO 8 MILES WEST OF OLD FORGE TO 9 MILES NORTH OF HINCKLEY...AND
MOVING NORTHEAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND BY 625 PM EDT
OLD FORGE BY 630 PM EDT
BIG MOOSE BY 635 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND BY 640 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4410 7517 4406 7507 4407 7491 4404 7486
      4347 7481 4336 7493 4337 7508 4405 7517
      4406 7517
TIME...MOT...LOC 2218Z 227DEG 35KT 4386 7539 4376 7509
          4347 7505

JPV/FRUGIS
Special weather statement, Apr 26, 6:59 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT TUE APR 26 2011

NYZ033-262330-
HAMILTON NY-
659 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND FREQUENT
LIGHTNING. THIS STORM WAS LOCATED NEAR LEWEY LAKE CAMPGROUND...OR
ABOUT 7 MILES NORTH OF SPECULATOR...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 710 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4382 7421 4383 7414 4381 7412 4380 7404
      4378 7404 4376 7405 4374 7411 4373 7421
      4369 7421 4360 7439 4373 7450 4386 7426
TIME...MOT...LOC 2259Z 242DEG 23KT 4370 7432

JPV
Special weather statement, Apr 26, 8:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
858 PM EDT TUE APR 26 2011

NYZ032-033-270145-
HAMILTON NY-NORTHERN HERKIMER NY-
858 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS IN

  NORTH CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLD FORGE TO NICKS LAKE CAMPGROUND TO 13 MILES SOUTH
OF NICKS LAKE CAMPGROUND...OR ALONG A LINE EXTENDING FROM OLD FORGE
TO 7 MILES SOUTH OF OLD FORGE TO 13 MILES NORTH OF HINCKLEY...AND
MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 905 PM EDT
BROWN TRACT POND CAMPGROUND...EIGHTH LAKE CAMPGROUND AND RAQUETTE
LAKE BY 915 PM EDT
GOLDEN BEACH CAMPGROUND BY 920 PM EDT
FORKED LAKE PUBLIC CAMPGROUND BY 930 PM EDT
BLUE MOUNTAIN LAKE AND LAKE DURANT CAMPGROUND BY 935 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4360 7501 4382 7508 4399 7425 4397 7425
      4392 7432 4382 7421 4383 7414 4380 7408
      4375 7406 4373 7422 4359 7421 4341 7509
      4347 7510
TIME...MOT...LOC 0058Z 254DEG 38KT 4376 7492 4362 7488
          4350 7497
Special weather statement, Apr 26, 10:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT TUE APR 26 2011

NYZ047-051-058-063-270245-
SCHOHARIE NY-WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-
1016 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORMS APPROACHING

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 11 MILES WEST OF SHARON SPRINGS TO JEFFERSON TO
30 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF HARTWICK TO 12 MILES NORTH OF
ROXBURY TO ROSCOE...AND MOVING NORTHEAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
SHARON SPRINGS...NORTH BLENHEIM AND BREAKABEEN BY 1025 PM EDT
COBLESKILL BY 1030 PM EDT
SCHOHARIE...PRATTSVILLE...MIDDLEBURGH AND GILBOA BY 1035 PM EDT
LIVINGSTONVILLE AND CENTRAL BRIDGE BY 1040 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4212 7456 4215 7453 4217 7446 4221 7454
      4235 7444 4241 7461 4251 7471 4262 7464
      4274 7467 4281 7466 4272 7431 4263 7412
      4209 7425 4185 7440 4185 7447 4189 7448
      4201 7478
TIME...MOT...LOC 0216Z 246DEG 42KT 4276 7477 4247 7455
          4199 7486

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:58 PM EDTSpecial Weather StatementALYHamilton, Herkimer47 min
Apr 26, 9:41 PM EDTRiver Flood WarningALYOneida4 days
Apr 26, 10:16 PM EDTSpecial Weather StatementALYSchoharie29 min
Apr 27, 1:08 AM EDTRiver Flood WarningALYWarren3 days
Apr 27, 6:52 AM EDTRiver Flood WarningALYSaratoga, Washington10 days
Apr 27, 8:23 AM EDTRiver Flood WarningALYSaratoga, Warren4 days
Apr 27, 8:53 AM EDTRiver Flood WarningALYHamilton47 hr
Apr 27, 11:41 AM EDTRiver Flood WarningALYHerkimer8 hr
Apr 27, 12:00 PM EDTRiver Flood WarningALYHamilton6 days
Apr 27, 12:14 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga4 days
Apr 27, 3:40 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida66 hr
Apr 27, 5:01 PM EDTFlash Flood WatchALYAlbany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 7 more22 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.